Potential dangers of high insulin dosage

After a meal, food is converted to glucose which is a simple form of sugar utilized for energy by the body. Insulin should be present so that the cells can utilize sugar effectively. An individual with diabetes could not produce enough insulin or unable to utilize the available insulin properly which results to elevated levels of blood sugar.

[su_youtube url=”https://www.youtube.com/watch?v=OlHez8gwMgw”]

The best way to control the condition is to administer insulin via an injection or pump. Even though insulin is vital, there are also potential dangers if administered in high doses. In case the signs and symptoms of excess insulin occur, it is vital to perform the appropriate measures to manage them right away.

Rapid heart rate

The medications for diabetes can also cause excess buildup of insulin in the body. Oftentimes, this condition can occur without any known cause. If the blood sugar level drops lower than 70 mg/dL, it requires immediate treatment.

It is recommended to monitor for any signs and symptoms such as breaking into a cold sweat and a rapid pounding heart. In most cases, the body will start to shake along with feelings of nervousness.

Numbness and tingling sensations

Oftentimes, excess insulin can also lead to tingling or numbness around the mouth. Nevertheless, regular testing is vital since due to the possibility of developing hypoglycemia unawareness that can cause a diabetic individual to pass out even though there are no indications of low blood sugar.

If an individual loses consciousness, it might be needed to administer glucagon if available. In case not available, the individual should be taken to the nearest emergency department right away.

HIgh insulin dosage
In case too much is taken, symptoms such as difficulty concentrating, confusion, blurry vision, headaches and inability to control movement can occur.

Seizures

Meals, exercise, stress and other factors can affect the level of blood sugar in the body, thus testing is vital to determine how much insulin is required. In case too much is taken, symptoms such as difficulty concentrating, confusion, blurry vision, headaches and inability to control movement can occur.

When it comes to severe cases, the body can even go into a seizure. A high-sugar snack should be eaten before the symptoms become severe. This is the ideal way to prevent complications from occurring. Suitable snacks include 2 tablespoons of raisins or 4-5 saltine crackers. These are simple snacks that can be carried by the individual throughout the day for easy consumption.

Coma

When insulin is administered, it is vital to test the blood sugar levels to ensure that not too much or too little is administered. Excess insulin can cause a drop in the blood sugar levels to dangerous levels which is called as hypoglycemia. Always bear in mind that hypoglycemia can result to severe fatigue as the body does not have the energy it requires.

In case hypoglycemia is not treated, it can result to fainting spells, loss of consciousness and even life-threatening coma. Consuming a half glass of non-diet soda or fruit juice can rapidly increase the blood sugar level. Testing should be done again in 15 minutes and drink more soda or juice if the blood sugar is still low and then perform testing again. The process can be repeated until the levels return to normal.

Leave a Comment

Your email address will not be published.

Scroll to Top